Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 9, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Feb 22, 2009, 4:03 AM CST for 6 counties in Texas. It took effect at Feb 22, 2009, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2009, 4:03 AM CST (10:03 UTC)
- In effect from
- Feb 22, 2009, 11:00 AM CST
- Expired
- Feb 22, 2009, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Briscoe County, TX, Castro County, TX, Childress County, TX, Hall County, TX, Parmer County, TX, Swisher County, TX
The radar
The Amarillo radar (KAMA), 81 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3425 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KLUB 221003 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 403 AM CST SUN FEB 22 2009 TXZ027>032-037-038-221115- /O.CAN.KLUB.FW.A.0008.090222T1800Z-090223T0000Z/ BAILEY-LAMB-HALE-FLOYD-MOTLEY-COTTLE-DICKENS-KING- 403 AM CST SUN FEB 22 2009 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FIRE WEATHER WATCH. AS SOUTHWEST FLOW WILL HELP WARM TEMPERATURES INTO THE 60S... RELATIVE HUMIDITY VALUES WILL DROP BELOW 15 PERCENT. HOWEVER WINDS AT THE 20-FOOT LEVEL WILL LIKELY REMAIN BELOW 20 MPH FOR MUCH OF THE DAY. THUS THE FIRE WEATHER WATCH HAS BEEN CANCELLED. $$ TXZ021>026-222300- /O.UPG.KLUB.FW.A.0008.090222T1800Z-090223T0000Z/ /O.NEW.KLUB.FW.W.0009.090222T1700Z-090222T2300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS- 403 AM CST SUN FEB 22 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WARM TEMPERATURES AND A DRY AIRMASS WILL RESULT IN RELATIVE HUMIDITIES FALLING INTO THE 10 TO 15 PERCENT RANGE. AS A SURFACE LOW PRESSURE MOVES TOWARDS THE REGION...THE PRESSURE GRADIENT WILL TIGHTEN INDUCING WINDS AT THE 20-FOOT LEVEL TO REACH 20 MPH. THESE CONDITIONS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 22, 3:19 AM CST, 44 minutes earlier.
Area forecast discussion, Feb 22, 3:19 AM CST, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 319 AM CST SUN FEB 22 2009 .SHORT TERM... MAIN CONCERN FOR THIS PACKAGE IS FIRE WEATHER POTENTIAL. A RELATIVELY WEAK SFC LOW WILL DEVELOP ACROSS SOUTHEASTERN COLORADO AND IS PROGGED TO MOVE ACROSS NORTHEASTERN NEW MEXICO/WESTERN OKLAHOMA PANHANDLE BY AFTERNOON. THE PRESSURE GRADIENT WILL TIGHTEN CAUSING WINDS TO INCREASE DURING THE AFTERNOON. WITH LOW LEVEL SOUTHWEST FLOW... TEMPERATURES SHOULD WARM INTO THE 60S. YESTERDAYS FRONTAL PASSAGE LEFT DRYER AIR IN ITS WAKE AND DEWPOINTS IN THE SINGLE DIGITS ACROSS SEVERAL LOCATIONS. THUS...RHS SHOULD BE LESS THAN 15 PERCENT BY SUNDAY AFTERNOON CREATING A CONCERN FOR FIRE WEATHER POTENTIAL. THERE IS A SLIGHT NEGATIVE IMPACT FOR FIRE WEATHER POTENTIAL. MODELS SHOW SFC HIGH ACROSS THE AREA MAY BE SLOW TO LEAVE AND THUS SLOW THE SFC LOW FROM DEEPENING QUICKLY. BY MONDAY MORNING...THE UPPER LEVEL RIDGE FLATTENS OUT A BIT AS A PACIFIC NORTHWEST SYSTEM MAKES ITS WAY ONSHORE. && .LONG TERM... AMPLIFICATION OF UPPER FLOW TO BREAK DOWN EARLY IN THE WEEK WITH FLOW ALOFT BECOMING ZONAL ALLOWING FOR A SLUG OF DEEP BUT MODEST MOISTURE. MAIN EFFECT WILL BE AN INCREASE IN SFC DEW POINTS MONDAY AND TUESDAY...ALTHOUGH WILL STILL SEE LOW RELATIVE HUMIDITIES DUE TO EXPECTATION OF WARM DAYTIME TEMPS. INCREASE IN TEMPS BROUGHT BY INCREASING HEIGHTS AND LOW LEVEL WARM ADVECTION. SWRN ZONES WILL SEE 850 MB TEMPS IN EXCESS OF 20F THROUGH THURSDAY WITH WEDNESDAY PROGGED TEMPS NEAR 24F. THUS MOS HIGHS WEDNESDAY IN EXCESS OF 80 DEGREES IS REASONABLE. LOW AMPLITUDE UPPER SHORT WAVE TROUGH TO CROSS THE CNTL PLAINS THURSDAY WITH SFC RESPONSE OF PRESSURE FALLS AND INCREASED WINDS THE LIKELY RESULT. WHETHER THOSE WINDS WILL BE BREEZY ENOUGH FOR CRITICAL FIRE WEATHER CRITERIA STILL UP FOR DEBATE. COLD FRONT TO MOVE THROUGH THE FCST AREA THURSDAY NIGHT IN THE WAKE OF THE UPPER TROUGH. MUCH COOLER TEMPS CLOSER TO SEASONAL NORMS FRIDAY BEFORE WARMING TREND COMMENCES SATURDAY. && .FIRE WEATHER... SEE SHORT TERM DISCUSSION ABOVE. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 67 25 73 38 75 / 0 0 0 0 0 TULIA 64 24 72 37 73 / 0 0 0 0 0 PLAINVIEW 64 28 73 39 74 / 0 0 0 0 0 LEVELLAND 67 29 78 42 79 / 0 0 0 0 0 LUBBOCK 65 33 78 43 77 / 0 0 0 0 0 DENVER CITY 67 34 78 46 82 / 0 0 0 0 0 BROWNFIELD 67 30 78 43 81 / 0 0 0 0 0 CHILDRESS 66 31 70 38 75 / 0 0 0 0 0 SPUR 64 34 75 41 79 / 0 0 0 0 0 ASPERMONT 65 35 74 43 79 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>026. && 29/07
Hazardous weather outlook, Feb 21, 3:17 PM CST, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 317 PM CST SAT FEB 21 2009 TXZ021>044-222130- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 317 PM CST SAT FEB 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OVER EXTREME SOUTHERN PANHANDLE...THE NORTHERN SOUTH PLAINS AND ROLLING PLAINS SUNDAY AFTERNOON. A FIRE WEATHER WATCH IS IN EFFECT. PERIODS OF CRITICAL FIRE WEATHER WILL BE POSSIBLE NEXT WEEK. CURRENTLY IT APPEARS THAT THURSDAY MAY PRESENT THE MOST CRITICAL FIRE WEATHER CONDITIONS DURING THE PERIOD.
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.